Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 3, NWS Fort Worth, TX

January 10, 2012Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 10, 2012, 3:59 PM CST for Hunt County, Texas. It took effect at Jan 10, 2012, 7:25 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 3:59 PM CST (21:59 UTC)
In effect from
Jan 10, 2012, 7:25 PM CST
Expired
Jan 10, 2012, 10:23 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WGUS44 KFWD 102159
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CST TUE JAN 10 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREA IN TEXAS...

  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-110959-
/O.NEW.KFWD.FL.W.0003.120111T0125Z-120111T2100Z/
/GNVT2.1.ER.120111T0125Z.120111T0500Z.120111T0900Z.NO/
359 PM CST TUE JAN 10 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 345 PM TUESDAY THE STAGE WAS 13.75 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY TUESDAY 
  EVENING AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY TUESDAY 
  NIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY WEDNESDAY AFTER 
  MIDNIGHT.
* AT 15 FEET CAUTION SHOULD BE EXERCISED NEAR THE RIVER BECAUSE OF 
  MINOR OUT OF BANK FLOW. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON MAR 5 2004.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   13.8  TUE 04 PM   12.8   4.8   4.1   3.8

$$
2 follow-up statements
449 
WGUS84 KFWD 110145
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CST TUE JAN 10 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREA IN TEXAS...
 
  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-111345-
/O.EXT.KFWD.FL.W.0003.000000T0000Z-120111T1655Z/
/GNVT2.1.ER.120110T2223Z.120111T0045Z.120111T0455Z.NO/
745 PM CST TUE JAN 10 2012

THE FLOOD WARNING CONTINUES FOR THE COWLEECH FORK OF THE SABINE AT 
GREENVILLE.
* AT 645 PM TUESDAY THE STAGE WAS 14.39 FEET. 
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END TUESDAY NIGHT.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY TUESDAY NIGHT.

&&

                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   14.4  TUE 07 PM    9.4   4.4   3.7   3.6

$$
179 
WGUS84 KFWD 110423
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CST TUE JAN 10 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-110453-
/O.CAN.KFWD.FL.W.0003.000000T0000Z-120111T1655Z/
/GNVT2.1.ER.120110T2223Z.120111T0100Z.120111T0255Z.NO/
1023 PM CST TUE JAN 10 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 0945 PM TUESDAY THE STAGE WAS 13.71 FEET. 
* FLOOD STAGE IS  14 FEET. 
* FELL BELOW FLOOD STAGE AT 9 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 6 FEET BY 
  THURSDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   13.7  TUE 10 PM    6.2   3.9   3.6   3.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 10, 3:38 PM CST, 21 minutes earlier.

Area forecast discussion, Jan 10, 3:38 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CST TUE JAN 10 2012

.DISCUSSION...
BEST MID-LEVEL LAPSE RATES ARE NOW CONFINED TO ARKANSAS...AND
UPPER LOW HAS BEEN EFFECTIVELY CUT OFF FROM SUBTROPICAL PLUME. DRY
AIR CONTINUES TO ENTRAIN INTO THE CORE OF SYSTEM...AND SHOULD
LIMIT ADDITIONAL PRECIP TO SPRINKLES/DRIZZLE. UPPER LOW WILL REACH
EASTERN EXTENT OF THE FWD CWA AROUND NIGHTFALL.

DEEP SUBSIDENCE WILL FOLLOW TONIGHT...WITH WEAK SURFACE RIDGING
DIMINISHING WINDS. WITH CLEAR SKIES AND LIGHT WINDS...THE SURFACE
LAYER SHOULD QUICKLY SATURATE. SHALLOW FOG IS LIKELY AREAWIDE.
SUBTLE DRY ADVECTION FROM THE WEST SHOULD PREVENT WIDESPREAD DENSE
FOG...BUT THE VISIBILITY IS EXPECTED TO FALL BELOW ONE MILE AT
SOME LOCATIONS. THE SHALLOW NATURE OF THE FOG AND INCREASING
SOUTHWEST WINDS AHEAD OF APPROACHING FRONT SHOULD ALLOW FOG TO
DISSIPATE MORE EFFECTIVELY THAN TYPICAL JANUARY FOG EVENTS.

SUNNY SKIES AND DRYING DOWNSLOPE WINDS WILL BUOY TEMPERATURES INTO
THE 60S ON WEDNESDAY. THE MILD WEATHER WILL BE SHORT-LIVED AS COLD
FRONT WILL INVADE NORTHWEST PORTIONS OF CWA AROUND SUNSET. SURFACE
BOUNDARY IS CURRENTLY IN THE DAKOTAS...BUT WILL QUICKLY SPILL
SOUTH. WIND CHILLS WILL PLUMMET INTO THE TEENS BY DAYBREAK
THURSDAY. A BLUSTERY DAY WILL FOLLOW. AFTERNOON TEMPERATURES WILL
RETURN TO NORMAL BY SATURDAY.

A STRAY SHORTWAVE CURRENTLY OFF THE COAST OF SAN FRANCISCO WILL
CUT OFF. GUIDANCE CONTINUES TO STRUGGLE WITH EVOLUTION OF FEATURE
NEXT WEEK. ONCE THE LOW EJECTS...IT SHOULD BECOME AN OPEN WAVE
WHEN IT REACHES THE SOUTHERN PLAINS...THUS ANY RAIN EVENT WOULD
BE BRIEF. TO AVOID SPREADING 20 POPS THROUGHOUT AN EXTENDED
PERIOD...WILL MAINTAIN SHOWERS ONLY MONDAY AND MONDAY NIGHT...
DESPITE UNCERTAINTY IN TIMING.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  37  65  31  45  28 /  10   0   0   0   0
WACO, TX              34  66  31  48  23 /  10   0   0   0   0
PARIS, TX             36  61  27  41  22 /  10   0   5   0   0
DENTON, TX            34  63  25  44  22 /  10   0   0   0   0
MCKINNEY, TX          35  62  30  43  22 /  10   0   0   0   0
DALLAS, TX            38  66  32  44  31 /  10   0   0   0   0
TERRELL, TX           36  66  31  45  24 /  10   0   0   0   0
CORSICANA, TX         37  66  32  46  26 /  10   0   0   0   0
TEMPLE, TX            34  68  30  46  23 /   5   0   0   0   0
MINERAL WELLS, TX     33  64  24  46  23 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/25
Hazardous weather outlook, Jan 10, 3:27 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CST TUE JAN 10 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
AREAS OF FOG WILL START TO DEVELOP LATE THIS EVENING. THIS FOG
WILL REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AREAS OF FOG WILL CONTINUE INTO LATE WEDNESDAY MORNING.
AFTERWARD...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:17 PM CSTRiver Flood WarningFWDHunt14 hr
Jan 9, 7:17 PM CSTRiver Flood WarningFWDHunt, Rockwall14 hr
Jan 10, 4:22 AM CSTSpecial Weather StatementFWDGrayson23 min
Jan 10, 5:34 AM CSTSpecial Weather StatementFWDVan Zandt26 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.